MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER SHAFT 3.5 T15 SELF-HOLDING F/A; SCREWDRIVER

SYNTHES GMBH SCRDRIVER SHAFT 3.5 T15 SELF-HOLDING F/A; SCREWDRIVER
Catalog Number 314.116
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an orif for left distal tibia and fibula fracture with the screw and the screwdriver.After drilling and measuring with a 2.5 drill tip, the screw was inserted using the screwdriver tip (it is not clear which screwdriver tip was used, so both in the set are being submitted).After the screw was inserted, the screwdriver tip could not be removed from the screw head, and when the screwdriver was pulled toward the surgeon, the screw was pulled out along with it.The surgeon tried to remove the screw from the screwdriver tip on the instrument table, but a considerable amount of force was required.The use of the screw was discontinued, and a 3.5lhs was inserted into the same combination hole, and the surgery was completed successfully with no delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the scrdriver shaft 3.5 t15 self-holding f/a.A dimensional inspection for the scrdriver shaft 3.5 t15 self-holding f/a was not performed as it is not applicable to the complaint condition.An interactional test was performed with the mating cortscr ã¸3.5 self-tap l16 tan and the screwdriver was able to connect properly in the screw strardrive feature.The complaint condition was not able to be replicated as the interaction was successful.The overall complaint was not confirmed as the observed condition of the scrdriver shaft 3.5 t15 self-holding f/awould not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: supplier - (b)(4) / inspected, packaged and released by: monument.Release to warehouse date: 25-mar-2020.Part number: 314.116, stardrive screwdriver shaft qc/t15.Lot number: 19p4289 (non-sterile).Lot quantity: (b)(4).Nonconformance noted: n/a.A manufacturing record evaluation was performed for the finished device with batch number 19p4289.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER SHAFT 3.5 T15 SELF-HOLDING F/A
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23742170
Report Number8030965-2025-12210
Device Sequence Number8413168
Product Code HXX
UDI-Device Identifier07611819740877
UDI-Public(01)07611819740877(10)19P4289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.116
Device Lot Number19P4289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/05/2026
01/22/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/06/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown